Levofloxacin-Induced Delirium: Is It a Dangerous Drug in Patients with Renal Dysfunction?


Kocyigit I. , Dortdudak S. , Sipahioglu M., ÜNAL A. , Yucel H. E. , TOKGÖZ B. , ...More

RENAL FAILURE, vol.34, no.5, pp.634-636, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 5
  • Publication Date: 2012
  • Doi Number: 10.3109/0886022x.2012.660855
  • Title of Journal : RENAL FAILURE
  • Page Numbers: pp.634-636

Abstract

The central nervous system (CNS) toxicity of fluoroquinolones is well known but usually occurs benign. In the literature, there are a few number of severe CNS toxicity cases related to fluoroquinolones. Levofloxacin is a third-generation fluorinated quinolone antibiotic, is the active levo stereoisomer of ofloxacin, and has one of the most favorable adverse reaction profiles. We describe a case of delirium associated with levofloxacin in a 55-year-old man who was hospitalized in our medical clinic for pneumonia.